MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U3ENDICU
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information cannot be provided due to canada's personal information protection and electronic documents act.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during use this 980 ventilator turned off while plugged into alternating current (ac)."the battery indicator was flashing."  the device was available for evaluation.A review of the ventilator memory logs indicate a loss of ventilation at the time of the reported event.The service personnel (sp) inspected the ventilator and found unit powered off immediately when ac power was removed and powered up using battery.Sp further checked and found a resistor on the breath delivery unit (bcu) power distribution printed circuit board assembly (pcba) was damaged.To solve the issue, the sp replaced the bdu power distribution pcba.The device passed all the required tests and calibrations as per the manufacturer's specifications at the time of service.The investigation found a faulty bdu power distribution pcba; however a cause to the reported issue could not be determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use this 980 ventilator turned off while plugged into alternating current (ac)."the battery indicator was flashing." the patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.
 
Additional Manufacturer Narrative
Correction section d8 section d9 updated due to part return section h6 evaluation code method additional code added conclusion remove d02 and add d15 component remove g02005 and add g07001 h3 device evaluation summary: updated due to part return medtronic conducted an investigation based upon all information received.It was reported that during use this 980 ventilator turned off while plugged into alternating current (ac)."the battery indicator was flashing."  the device was available for evaluation.A review of the ventilator memory logs indicate a loss of ventilation at the time of the reported event.The service personnel (sp) inspected the ventilator and found unit powered off immediately when ac power was removed and powered up using battery.Sp further checked and found a resistor on the breath delivery unit (bdu) power distribution printed circuit board assembly (pcba) was damaged as a secondary finding.To solve the issue, the sp replaced the bdu power distribution pcba.The device passed all the required tests and calibrations as per the manufacturer's specifications at the time of service.One bd power distribution pcba was returned to medtronic for further analysis.Visual inspection of the returned bd power distribution pcba found the unit failed the battery test of extended self test (est) with message primary battery current out of range (oor).Further inspection found the damage to resistor (r6).The analysis concluded that the returned bd power distribution pcba was faulty.The cause of the reported issue of battery was flashing could not be determined.However, the cause of the damaged r6 was isolated to a fault in bd power distribution pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16978350
Report Number8020893-2023-00278
Device Sequence Number12382217
Product Code CBK
UDI-Device Identifier10884521171268
UDI-Public10884521171268
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U3ENDICU
Device Catalogue Number980U3ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown